Texas, 2006

Damaging Wind in Texas, August 22, 2006

August 22, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 22, 10:35 AM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 22, 10:35 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 AM CDT TUE AUG 22 2006

.DISCUSSION...
ISOLATED EARLY MORNING CONVECTION ONGOING IN SOUTHWEST ARKANSAS AND
NORTH LOUISIANA SHOULD INCREASE THIS AFTERNOON. DIFFERENTIAL HEATING
COMBINED WITH OUTFLOW BOUNDARIES SHOULD BE THE MAIN TRIGGERS. TEMPS
IN NORTHERN ZONES AND AREAS WITH CLOUD COVER ARE RUNNING ABOUT 10
DEGREES BEHIND READINGS FROM THIS TIME ON MONDAY. SUNNY AREAS ARE
ABOUT THE SAME.

WILL UPDATE ZONES TO RAISE HIGHS TO AROUND 100 FOR  SUNNY LOCATIONS
SOUTH OF SURFCAE BOUNDARY. ALL OTHER ZONES LOOK OK WITH LOWER TO MID
90S.  WILL LEAVE POPS AT 30 PERCENT.

&&

.AVIATION...
THE FRONTAL BOUNDARY THIS MORNING APPEARS TO BE SITUATED EAST TO
WEST JUST NORTH OF THE I20 CORRIDOR AS NOTED BY A SUBTLE WIND SHIFT.
SOME SHRA HAVE ALREADY DEVELOPED ALONG THE LA/AR LINE MOVING SWWD.
EXPECT THIS AREA TO BE THE FOCUS FOR TSRA DEVELOPMENT TODAY DUE TO
OUTFLOW BOUNDARIES SETUP FROM LAST NIGHTS CONVECTION. THIS WILL
PRIMARILY IMPACT ELD...MLU AND SHV. THE MID DECK CURRENTLY OVER THE
REGION SHOULD GIVE WAY TO MORE SUNSHINE WITH VFR CONDITIONS EXPECTED
AT ALL SITES AFTER 18Z. CURRENT VSBY RESTRICTION DUE TO FOG AT MLU
SHUD LIFT BY 17Z.

&&

.POINT TEMPS/POPS...
SHV  94  74  94  75 /  30  30  40  30
MLU  90  72  93  72 /  30  30  40  30
DEQ  92  70  94  72 /  30  30  40  30
TXK  93  73  94  73 /  30  30  40  30
ELD  92  71  93  71 /  30  30  30  20
TYR  100 75  94  75 /  30  30  40  30
GGG  98  73  94  74 /  30  30  40  30
LFK  99  73  95  74 /  30  30  40  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/02
Hazardous weather outlook, Aug 22, 11:00 AM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE AUG 22 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231057-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE AUG 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NEAR A
STATIONARY FRONTAL BOUNDARY ACROSS THE FOUR STATE REGION.
A FEW STORMS MAY REACH SEVERE LIMITS...BUT ORGANIZED SEVERE WEATHER
IS NOT EXPECTED. IN GENERAL...THUNDERSTORMS WILL BE ACCOMPANIED BY
FREQUENT AND DEADLY LIGHTNING...GUSTY WINDS TO 30 MPH...AND BRIEF
HEAVY DOWNPOURS. THIS THUNDERSTORM ACTIVITY IS EXPECTED AREAWIDE...
BUT MAY BE A LITTLE MORE ISOLATED ALONG AND NORTH OF INTERSTATE 30.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

VII

The radar

The Shreveport radar (KSHV), 56 km away, was scanning. The volume nearest the first event began at 19:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
August 22, 1:10 PM CST
Where
Harrison County, 4 mi W of Marshall
Measured
55 kt (63 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
32.533, -94.433

Trees were downed on Bailey cut-off road and on E. Travis St.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529617.